Extended Fick-Jacobs equation: Variational approach

P. Kalinay, Jerome Percus

Research output: Contribution to journalArticle

Abstract

We derive an extended Fick-Jacobs equation for the diffusion of noninteracting particles in a two- and symmetric three-dimensional channels of varying cross section A (x), using a variational approach. The result is a diffusion differential equation of second order in only one space (longitudinal) coordinate. This equation is tested on the task of calculating the stationary flux through a hyperboloidal tube, and its solution is compared with that of other methods.

Original languageEnglish (US)
Article number061203
JournalPhysical Review E
Volume72
Issue number6
DOIs
StatePublished - Dec 2005

Fingerprint

Variational Approach
Diffusion equation
Tube
Cross section
differential equations
Differential equation
tubes
Three-dimensional
cross sections

ASJC Scopus subject areas

  • Physics and Astronomy(all)
  • Condensed Matter Physics
  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

Extended Fick-Jacobs equation : Variational approach. / Kalinay, P.; Percus, Jerome.

In: Physical Review E, Vol. 72, No. 6, 061203, 12.2005.

Research output: Contribution to journalArticle

Kalinay, P. ; Percus, Jerome. / Extended Fick-Jacobs equation : Variational approach. In: Physical Review E. 2005 ; Vol. 72, No. 6.
@article{4d9f5fd633cc46f09f7d80f3e179f945,
title = "Extended Fick-Jacobs equation: Variational approach",
abstract = "We derive an extended Fick-Jacobs equation for the diffusion of noninteracting particles in a two- and symmetric three-dimensional channels of varying cross section A (x), using a variational approach. The result is a diffusion differential equation of second order in only one space (longitudinal) coordinate. This equation is tested on the task of calculating the stationary flux through a hyperboloidal tube, and its solution is compared with that of other methods.",
author = "P. Kalinay and Jerome Percus",
year = "2005",
month = "12",
doi = "10.1103/PhysRevE.72.061203",
language = "English (US)",
volume = "72",
journal = "Physical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics",
issn = "1063-651X",
publisher = "American Physical Society",
number = "6",

}

TY - JOUR

T1 - Extended Fick-Jacobs equation

T2 - Variational approach

AU - Kalinay, P.

AU - Percus, Jerome

PY - 2005/12

Y1 - 2005/12

N2 - We derive an extended Fick-Jacobs equation for the diffusion of noninteracting particles in a two- and symmetric three-dimensional channels of varying cross section A (x), using a variational approach. The result is a diffusion differential equation of second order in only one space (longitudinal) coordinate. This equation is tested on the task of calculating the stationary flux through a hyperboloidal tube, and its solution is compared with that of other methods.

AB - We derive an extended Fick-Jacobs equation for the diffusion of noninteracting particles in a two- and symmetric three-dimensional channels of varying cross section A (x), using a variational approach. The result is a diffusion differential equation of second order in only one space (longitudinal) coordinate. This equation is tested on the task of calculating the stationary flux through a hyperboloidal tube, and its solution is compared with that of other methods.

UR - http://www.scopus.com/inward/record.url?scp=33244498020&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=33244498020&partnerID=8YFLogxK

U2 - 10.1103/PhysRevE.72.061203

DO - 10.1103/PhysRevE.72.061203

M3 - Article

AN - SCOPUS:33244498020

VL - 72

JO - Physical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics

JF - Physical Review E - Statistical Physics, Plasmas, Fluids, and Related Interdisciplinary Topics

SN - 1063-651X

IS - 6

M1 - 061203

ER -